Try it
Dermatology · Papulosquamous disorders: paradoxical psoriasis with anti-TNF
Sample itemA patient with Crohn disease on infliximab develops new palmoplantar pustular psoriasis. What is this phenomenon called and how is it managed?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Paradoxical psoriasis, managed by topical therapy or switching biologic class
Anti-TNF agents can paradoxically induce psoriasis, particularly palmoplantar pustular forms, in patients treated for other diseases. Management ranges from topical therapy to switching to another TNF inhibitor or a different class such as an IL-17 or IL-23 blocker. Infection should be excluded.
Option by option
A. Dermatophyte infection
It is sterile and not a fungal infection.
B. Disease relapse that needs higher infliximab doses always
It is a new phenomenon and not simply a relapse.
C. A drug allergy that requires adrenaline
It is not an IgE-mediated allergic reaction.
D. Paradoxical psoriasis, managed by topical therapy or switching biologic class (correct)
Correct. This is paradoxical psoriasis from anti-TNF therapy.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…
- LeprosyIn which type of leprosy is the lepromin test strongly positive?
- Pigmentary disordersA man has well-demarcated chalk-white macules on his hands and around his mouth. A skin…
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…